Oklahoma, www.OK.gov <{$map[0].NAME}>

Contact  |  A-Z Health Index  |  Events & Meetings

get adobe reader

 Signs and Symptoms of a Drug Overdose

 Injury - 911 graphic

  • Won't awaken when aroused
  • Bluish purple skin tones for lighter skinned people and grayish or ashen tones for darker skinned people
  • Slow, shallow, erratic, or absent breathing
  • Loud snoring
  • Gurgling or choking sounds
  • Elevated body temperature
  • Vomiting
  • Irrational behavior or confusion

*Signs and symptoms of an overdose may differ depending upon the type of drug consumed.

DO NOT:

  • Allow the victim to "sleep it off."
  • Put the victim in a bath or shower.
  • Leave the victim alone.
  • Treat the victim with home remedies - they do not work and often delay potentially life-saving medical treatment.
  • Delay calling 911 to clean up the scene. 

 

Contact Us

Injury Prevention Service
Oklahoma State Department of Health
1000 N.E. 10th Street - Map to OSDH
Oklahoma City, Oklahoma 73117
Telephone: (405) 271-3430
Fax: (405) 271-2799


Frequently Asked Questions
Q: Where can I get help?
A: If you are seeking treatment services, call "211" to access 24-hour assistance with linking to local providers. To learn more, click on How to Get Help on the left.

Creating a State of Health Logo